MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CODMAN DISPOS PERFORATOR; DISPOSABLE PERFORATOR

INTEGRA LIFESCIENCES MANSFIELD CODMAN DISPOS PERFORATOR; DISPOSABLE PERFORATOR
Catalog Number 261221
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 03/02/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported a disposable perforator (id 261221) was difficult to make a burr hole.The device got hot and eventually caused a burn on the patient.The procedure was completed with a replacement product available.The details related to the patient's burn are unknown.According to information provided, it is unknown if the perforator failed to engage or had premature disengagement.It is also unknown if the perforator was dull or if the patient's bone thickness/quality was the issue.
 
Event or Problem Description
Na.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h11.The disposable perforator (id (b)(6)) was returned for evaluation.Device history review: no anomalies were identified during the manufacture or packaging of the device.Failure analysis: abnormal levels of heat were not observed.Slowing drill speed or irrigating the perforator can reduce heat buildup.The complaint cannot be confirmed.Root cause analysis: returned product testing identified no nonconformities and no abnormal heat generation.The cranial perforator is designed to interface with bone only and is not intended to contact patient skin when used in accordance with the instructions for use.While the issue was not reproduced potential causes of the excess heat is due to friction.Irrigation or reducing drill speed can decrease the amount of heat built up in the drill.Under intended use conditions, there is no identified mechanism for patient skin exposure to heat.

Brand Name
CODMAN DISPOS PERFORATOR
Common Device Name
DISPOSABLE PERFORATOR
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key24624225
Report Number3014334038-2026-00026
Device Sequence Number9015126
Product Code HBF
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K791101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Operator of Device Health Professional
Device Catalogue Number261221
Device Lot Number7564173
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Supplement Date Received by Manufacturer04/23/2026
Initial Report FDA Received Date03/17/2026
Supplement Report FDA Received Date05/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown